Dr. Thomas Hulse

Title: 
Assistant Professor of Mathematics
Office Location: 
McMechen Hall 617
Phone: 
(443) 885-1009
Email: 
Thomas.Hulse@morgan.edu
Education:

Ph.D. Brown University, 2013
Sc.M. Brown University, 2009
B.A. Colby College, 2007

Education:

Ph.D. Brown University, 2013
Sc.M. Brown University, 2009
B.A. Colby College, 2007

Research Interests:

Analytic number theory, often pertaining to classical automorphic forms and L-functions. Much of this work relates to shifted multiple Dirichlet series for the purposes of investigating the behavior of Fourier coefficients of automorphic forms, often their sign changes and cancellation. More recently this has evolved into average generalizations of Gauss's circle problem and the congruent number problem. I am also shifting some attention to cryptography.

Selected Publications:

  • T. A. Hulse, D. Lowry-Duda, C. I. Kuan, A. Walker. The Second Moment of Sums of Coefficients of Cusp Forms. Journal of Number Theory, Vol. 173, April 2017, Pages 304-331.
  • T. A. Hulse, D. Lowry-Duda, C. I. Kuan, A. Walker. Short-Interval Averages of Sums of Fourier Coefficients of Cusp Forms. Journal of Number Theory, Vol. 173, April 2017, Pages 394-415.
  • T. A. Hulse, D. Lowry-Duda, C. I. Kuan, A. Walker. Sign changes of coefficients and sums of coefficients of L-functions. Journal of Number Theory, Vol. 177, August 2017, Pages 112-135.
  • T. A. Hulse, M. R. Murty. Bertrand's postulate for number fields. Colloquium Mathematicum 147 (2017), 165-180.
  • T. A. Hulse, E. Mehmet Kıral, C. I. Kuan, and Li-Mei Lim. Counting Square Discriminants. Journal of Number Theory, Vol. 162, May 2016, Pages 255-274.
  • J. Hoffstein and T. A. Hulse. Multiple Dirichlet Series and Shifted Convolutions. Journal of Number Theory, Vol. 161, April 2016, Pages 457-533.
  • T. A. Hulse, E. Mehmet Kıral, C. I. Kuan, and Li-Mei Lim. The Sign of Fourier Coefficients of Half-Integral Weight Cusp Forms. International Journal of Number Theory, Vol. 8, No. 3 (2012) 749-762.